Alert archive / North Dakota / Wind Advisories in 2007

Wind Advisory 31, NWS Bismarck, ND

December 3, 20077 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Dec 3, 2007, 2:51 PM MST for 7 counties in North Dakota. It took effect at Dec 4, 2007, 8:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2007, 2:51 PM MST (21:51 UTC)
In effect from
Dec 4, 2007, 8:00 AM MST
Expired
Dec 4, 2007, 2:03 PM MST
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2044 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 032151
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
351 PM CST MON DEC 3 2007

...WINDY IN THE SOUTHWEST ON TUESDAY...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHWEST NORTH DAKOTA ON
TUESDAY. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE LOW DURING
THE AFTERNOON. WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH
ARE EXPECTED. WINDS WILL DIMINISH BY EVENING.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. 

NDZ031>033-040-041-043-044-040600-
/O.NEW.KBIS.WI.Y.0031.071204T1500Z-071205T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
251 PM MST MON DEC 3 2007

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY. 

A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHWEST NORTH DAKOTA ON
TUESDAY. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE LOW DURING
THE AFTERNOON. WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH
ARE EXPECTED. WINDS WILL DIMINISH BY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF
4 follow-up statements
000 
WWUS73 KBIS 040255
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
855 PM CST MON DEC 3 2007

...WINDY IN THE SOUTHWEST ON TUESDAY...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHWEST NORTH DAKOTA ON
TUESDAY. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE LOW DURING
THE AFTERNOON. WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH
ARE EXPECTED. WINDS WILL DIMINISH BY EVENING.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION.

NDZ031>033-040-041-043-044-041000-
/O.CON.KBIS.WI.Y.0031.071204T1500Z-071205T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
755 PM MST MON DEC 3 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY. 

A LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHWEST NORTH DAKOTA ON
TUESDAY. GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE LOW DURING
THE AFTERNOON. WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH
ARE EXPECTED. WINDS WILL DIMINISH BY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 041031
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
431 AM CST TUE DEC 4 2007

...WINDY IN THE SOUTHWEST TODAY...

.A LOW PRESSURE SYSTEM OVER NORTHEASTERN MONTANA EARLY THIS
MORNING WILL MOVE ACROSS SOUTHWEST NORTH DAKOTA TODAY. GUSTY
NORTHWEST WINDS WILL DEVELOP BEHIND THE LOW DURING THE AFTERNOON.
WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH ARE EXPECTED.
WINDS WILL DIMINISH BY EVENING.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION.

NDZ031>033-040-041-043-044-041830-
/O.CON.KBIS.WI.Y.0031.071204T1500Z-071205T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
331 AM MST TUE DEC 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON. 

A LOW PRESSURE SYSTEM OVER NORTHEASTERN MONTANA EARLY THIS MORNING WILL
MOVE ACROSS SOUTHWEST NORTH DAKOTA TODAY. GUSTY NORTHWEST WINDS WILL
DEVELOP BEHIND THE LOW DURING THE AFTERNOON. WINDS OF 25 TO 35 MPH
WITH A FEW GUSTS TO 40 MPH ARE EXPECTED. WINDS WILL DIMINISH BY
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JV
000 
WWUS73 KBIS 041724
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1124 AM CST TUE DEC 4 2007

...WINDY IN THE SOUTHWEST THIS AFTERNOON...

.A LOW PRESSURE SYSTEM OVER SOUTHWEST NORTH DAKOTA THIS MORNING
WILL MOVE INTO SOUTH DAKOTA BY EVENING. GUSTY NORTHWEST WINDS
OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH ARE EXPECTED IN THE
ADVISORY AREA. WINDS WILL DIMINISH BY EVENING.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION.

NDZ031>033-040-041-043-044-050000-
/O.CON.KBIS.WI.Y.0031.000000T0000Z-071205T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
1024 AM MST TUE DEC 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

A LOW PRESSURE SYSTEM OVER SOUTHWEST NORTH DAKOTA THIS MORNING
WILL MOVE INTO SOUTH DAKOTA BY EVENING. GUSTY NORTHWEST WINDS
OF 25 TO 35 MPH WITH A FEW GUSTS TO 40 MPH ARE EXPECTED. WINDS
WILL DIMINISH BY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF
000 
WWUS73 KBIS 042103
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
303 PM CST TUE DEC 4 2007

NDZ031>033-040-041-043-044-042215-
/O.CAN.KBIS.WI.Y.0031.000000T0000Z-071205T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
203 PM MST TUE DEC 4 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA.


$$
JF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 3, 2:00 PM MST, 51 minutes earlier.

Area forecast discussion, Dec 3, 2:00 PM MST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CST MON DEC 3 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
MAIN FORECAST CONCERN IS THE MIXED PRECIPITATION EVENT FOR TONIGHT
AND TUESDAY. NAM LOOKS TOO WARM AND DRY...SO WILL CONTINUE TO USE
GFS GUIDANCE.

SATELLITE PICTURE SHOWS HIGH CLOUDS CONTINUING TO SPILL INTO NORTH
DAKOTA. WARM FRONTAL BOUNDARY IN PLACE FROM NORTH OF DICKINSON TO
SOUTH OF BISMARCK. GFS SEEMS TO BE HANDLING THIS FAIRLY WELL. NOT A
LOT OF CHANGE EXPECTED IN THIS BOUNDARY OVERNIGHT. BY THE GFS...THE
MAIN PRECIP EVENT WILL START AFTER MIDNIGHT. H8 TEMPS IN THE
NORTHEAST PART OF THE CWA LOOK TO BE -5C OR COLDER...SO EXPECT
MAINLY SNOW. BY THE TIME THE EVENT IS DONE...THIS AREA COULD SEE 3
TO 6 INCHES OF SNOW...SO CHANGED THIS AREA TO A SNOW ADVISORY. THE
ZERO ISOTHERM AT H8 AT 06Z WILL RUN FROM AROUND MINOT TO WEST OF
JAMESTOWN. SO STILL LOOKS LIKE A MIXED PRECIPITATION EVENT ELSEWHERE
ACROSS THE CWA...EXCEPT THE FAR SOUTHWEST. THIS COVERED WELL BY THE
CURRENT WINTER WEATHER ADVISORY. COULD SEE AN INCH OR TWO OF SNOW IN
THE WINTER WEATHER ADVISORY AREA IN ADDITION TO THE FREEZING PRECIP.
H8 WINDS IN THE WARM SECTOR ACROSS SOUTHWEST NORTH DAKOTA ON TUESDAY
LOOK TO BE 50 KTS OR HIGHER. SO WILL ISSUE A WIND ADVISORY IN THE
SOUTHWEST FOR TUESDAY.

PRECIPITATION CHANCES IN THE EASTERN PART OF THE CWA WILL BEGIN TO
DIMINISH TUESDAY AFTERNOON. HOWEVER...MODELS ARE INSISTENT ON
KEEPING A SNOW CHANCE ACROSS THE SOUTHWEST IN THE VICINITY OF THE
COLD FRONTAL BOUNDARY. BY TUESDAY EVENING...MOST OF THE PRECIP
SHOULD BE SNOW. KEPT SOME LIGHT SNOW OR FLURRIES FOR WEDNESDAY AND
THURSDAY AND THEN DRY FOR THURSDAY NIGHT.

ANOTHER FAIRLY MILD DAY IN THE SOUTHWEST ON TUESDAY...ELSEWHERE
EXPECT HIGHS IN THE TEENS AND 20S. WEDNESDAY HIGHS MAINLY IN THE
SINGLE DIGITS AND TEENS. A LITTLE WARMER SOUTHWEST ON THURSDAY AS A
WEAK SURFACE WAVE MOVES ACROSS THE NORTHERN PLAINS...FOLLOWED BY
MORE COLD AIR ON THURSDAY NIGHT.

.LONG TERM...FRIDAY THROUGH MONDAY...
ACTIVE WEATHER PATTERN CONTINUES WITH A REINFORCING PUSH OF COLDER
AIR FRIDAY BEHIND DEPARTING UPPER TROUGH...WITH HIGHS IN THE TEENS
FRIDAY AFTERNOON. ECMWF AND GFS IN GOOD AGREEMENT FOR NEXT SHOT OF
SNOW...ON SATURDAY. WARM AIR ADVECTION PRECIP PATTERN SETTING UP
WITH 850MB SOUTHERLY WIND FLOW AND 500MB SOUTHWEST FLOW 12Z SAT
THROUGH 00Z SUN. THIS WILL BE FOLLOWED BY COLD AIR ADVECTION AND
SNOW SHOWERS SATURDAY NIGHT INTO SUNDAY. IF THIS PATTERN MAINTAINS
ITSELF IN UPCOMING MODEL RUNS...WOULD EXPECT A COUPLE OF INCHES IN
BISMARCK WITH MORE SNOW TO OUR EAST AND LESSER AMOUNTS TO OUR NORTH
AND WEST ON SATURDAY. CONFIDENT ENOUGH AT THIS TIME TO RAISE POPS
INTO THE CHANCE CATEGORY FOR SATURDAY. EXPECT A COUPLE OF WEAKER
SYSTEMS AFFECTING THE FORECAST AREA MONDAY INTO TUESDAY.

&&

.AVIATION...
SNOW AND SOME AREAS OF FREEZING RAIN ARE EXPECTED OVER CENTRAL AND
NORTHERN NORTH DAKOTA TONIGHT INTO TUESDAY. THE SOUTHWEST WILL SEE
MINIMAL PRECIPITATION UNTIL TUESDAY EVENING AND TUESDAY NIGHT...WHEN
ANOTHER SURGE OF SNOW MOVES INTO WESTERN AND NORTHWESTERN NORTH
DAKOTA. FOR TONIGHT...EXPECT IFR CONDITIONS TO DEVELOP OVER KMOT AND
KJMS AFTER MIDNIGHT WITH SNOW MOVING INTO THE AREA. CHANCE FOR
FREEZING RAIN AND SOME SNOW FOR KBIS TONIGHT INTO TUESDAY WITH
MAINLY MVFR CONDITIONS. KISN AND KDIK MAY SEE SOME FREEZING
TONIGHT...BUT WILL SEE A BETTER CHANCE FOR SNOW TUESDAY EVENING AND
TUESDAY NIGHT. ALSO WILL SEE GUSTY NORTHWEST WINDS IN SOUTHWEST
NORTH DAKOTA (KDIK) WITH 25KT SUSTAINED AND GUSTS TO 35KT BEGINNING
MID MORNING TUESDAY INTO TUESDAY AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO
MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT FOR NDZ001>003-009>011-
017>022-034>037-042-045>048-050-051.

WIND ADVISORY FROM 8 AM TO 5 PM MST TUESDAY FOR NDZ031>033-040-
041-043-044.

SNOW ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST TUESDAY
NIGHT FOR NDZ004-005-012-013-023-025.

&&

JF/KS
Hazardous weather outlook, Dec 3, 3:52 AM MST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
452 AM CST MON DEC 3 2007

NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-041100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
452 AM CST MON DEC 3 2007 /352 AM MST MON DEC 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY BEGINNING LATE TONIGHT. FREEZING RAIN
EXPECTED FROM WILLISTON TO BISMARCK AND JAMESTOWN...AND MAINLY
SNOW FROM BOTTINEAU TO HARVEY WITH 1 TO 2 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINTER WEATHER ADVISORY CONTINUES TUESDAY AND TUESDAY NIGHT. A MIX
OF FREEZING RAIN AND SNOW...CHANGING TO ALL SNOW TUESDAY NIGHT.
TOTAL SNOW ACCUMULATIONS FROM CROSBY TO BOTTINEAU TO JAMESTOWN AND
ELLENDALE 3 TO 6 INCHES...WITH LESSER AMOUNTS FARTHER WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ031>033-040-041-043-044-041100-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
352 AM MST MON DEC 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF FREEZING RAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF LIGHT FREEZING RAIN ON TUESDAY MORNING...THEN
A CHANCE OF RAIN DURING THE DAY. RAIN CHANGING TO SNOW TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 3:06 AM MSTWinter Weather AdvisoryBISBottineau, Burke, Burleigh, Dickey, Divide, Dunn and 19 more35 hr
Dec 3, 2:47 PM MSTSnow AdvisoryBISBottineau, Foster, McHenry, Pierce, Rolette, Wells23 hr

Nearby

Wind Advisories in North Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.